H-Index
32
Scimago Lab
powered by Scopus
Clarivate
Analytics
Formerly the IP & Science
business of Thomson Reuters

Logo



eISSN: 2329-0358

Get your full text copy in PDF

Dose switch to another dosage form of NeoralĀ® increase the risk of medication error?

Fanak Fahimi, Shadi Baniasadi, Katayoun Najafi zadeh

Ann Transplant 2009; 14(4): 58-60

ID: 880556


Background:    One of the most significant ways to avoid medication errors is to study the errors that have occurred in other institutions and to use the information to prevent similar accidents at other practice sites.
Case Report:    We report a cyclosporine overdose that was caused, in part, by misinterpretation of the medication order of a transplanted patient. In transplantation regimen, a 15 mg BID dose of cyclosporine was supposed to be given as part of the immunosuppressive therapy. Unfortunately the patient received a total of 1500 mg but survived the overdose.
Conclusions:    This case should be considered in the development of strategies to prevent unfavorable outcomes resulting from such errors.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree